Texas, 2005Damaging Wind in Texas, September 13, 2005
September 13, 2005 · NWS AMA · 1 event in 1 county or zone
Severe thunderstorms across the southeastern Texas panhandle during the early evening hours produced damaging winds but no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the southeastern Texas panhandle during the early evening hours produced damaging winds but no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 13, 3:13 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 13, 3:13 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT TUE SEP 13 2005
.DISCUSSION...
COLD FRONT REACHED THE EXTREME SOUTHERN PORTIONS OF THE TEXAS
PANHANDLE THIS AFTERNOON. THUNDERSTORMS WERE ALREADY FORMING ALONG
AND SOUTH OF THIS BOUNDARY WHERE LOW LEVEL FORCING COMBINED WITH THE
MOIST UNSTABLE AIRMASS. MENTIONED THE POSSIBILITY OF SEVERE STORMS
OVER THE SOUTHEAST TEXAS PANHANDLE GIVEN THE CURRENT CONDITIONS.
UPPER LEVEL FORCING INCREASES AND 0-6KM SHEAR IMPROVES OVERNIGHT
WITH THE ENTRANCE A WEAK DISTURBANCE...PARTICULARLY OVER THE OKLAHOMA
AND NORTHEAST TEXAS PANHANDLES. IN ADDITION...WARM AIR ADVECTION
INCREASES CONSIDERABLY OVER THE NORTHERN HALF OF THE AREA. POPS WERE
ADJUSTED TO SHOW MORE FAVORABLE CONDITIONS TONIGHT. WITH THE FRONT
REMAINING IN THE SOUTHERN TEXAS PANHANDLE...EXPECT SHOWERS AND
THUNDERSTORMS TO PERSIST INTO WEDNESDAY. A STRONGER SHORTWAVE ENTERS
THE SCENE BY WEDNESDAY NIGHT...ENHANCING LIFT ACROSS THE BOUNDARY.
THEREFORE...POPS WERE INCREASED ONCE AGAIN. BY THE WAY...RAIN...CLOUD
COVER AND THE SHALLOW COLD AIRMASS...MAY KEEP THE NORTHERN SECTIONS
QUITE COOL ON WEDNESDAY.
WITH THE PASSAGE OF SHORTWAVE...EXPECT RAIN TO DIMINISH ON THURSDAY.
WEAK RIDGING BUILDS OVERHEAD AND SHOULD KEEP THE WEATHER BENIGN. BY
THE END OF THE WEEKEND AND ALSO NEXT TUESDAY...FRONTAL BOUNDARIES WILL
MAKE THEIR WAY TOWARDS THE PANHANDLES. THE LATTER ONE MAY END UP
HAVING A BETTER PUSH...BUT NOT QUITE BUYING OFF ON THE TIMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 78 58 82 / 20 30 30 20
BEAVER OK 59 68 56 83 / 40 40 30 20
BOISE CITY OK 54 68 52 80 / 30 30 20 10
BORGER TX 61 72 59 83 / 30 40 40 20
BOYS RANCH TX 61 77 59 84 / 20 30 30 10
CANYON TX 61 83 59 84 / 20 30 30 20
CLARENDON TX 64 84 61 84 / 30 40 40 20
DALHART TX 57 71 55 82 / 20 20 20 10
GUYMON OK 57 67 54 80 / 40 40 30 20
HEREFORD TX 61 84 58 85 / 20 30 30 10
LIPSCOMB TX 62 68 58 83 / 50 50 50 30
PAMPA TX 61 71 58 81 / 40 40 40 20
SHAMROCK TX 64 78 61 86 / 50 50 50 30
WELLINGTON TX 66 84 63 86 / 50 50 50 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
13/08
Hazardous weather outlook, Sep 13, 12:00 PM CST, 5 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE SEP 13 2005
OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. THE SLIGHT RISK
AREA IS GENERALLY SOUTHEAST OF A LINE FROM WAYSIDE TO WHEELER. THE
MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE TEXAS PANHANDLE.
LARGE DAMAGING HAIL AND HIGH WINDS WILL BE THE PRIMARY THREATS.
OTHER THUNDERSTORMS ARE POSSIBLE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER
DEVELOPMENTS AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON
THROUGH THIS EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING.
SLATTERY
Thunderstorm Wind, Collingsworth
- When
- September 13, 5:40 PM CST
- Where
- Collingsworth County, 3 mi NNW of Dodson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.800, -100.033
Whole large trees blown down knocking down two thousand feet of power line. One home lost power...however no power poles broken or downed. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in North Carolina, September 13 to 16, 20055 injured · $54 million · 17 events
- Heat in Pennsylvania, September 13, 20051 death · 1 event
- Tornado and Hail in Wisconsin, September 13, 2005$1.3 million · F0 · 21 events
- Hail and Damaging Winds in Wisconsin, September 13, 20051 injured · $102,000 · 62 kt wind · 43 events
- Hail and Damaging Winds in Kansas, September 13, 2005$200,000 · 1.75 in hail · 24 events
- Damaging Winds in Michigan, September 13, 2005$208,000 · 55 kt wind · 20 events
- Hail and Damaging Winds in Iowa, September 13, 2005$281,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, September 13 to 14, 2005$61,000 · 1.75 in hail · 33 events
- Tornado and Damaging Winds in Wisconsin, September 13, 2005$54,000 · F1 · 10 events
- Damaging Winds in Illinois, September 13, 20051 injured · $42,000 · 57 kt wind · 7 events
- Tornadoes and Hail in Kansas, September 13, 2005F0 · 40 events
- Damaging Winds in Michigan, September 13, 2005$40,000 · 53 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476112.